Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2005, 5:04 PM CST for Jackson Parish, Louisiana. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2005, 5:04 PM CST (23:04 UTC)
- Expired
- Mar 13, 2005, 6:15 PM CST
- In force
- 71 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 132304
SVRSHV
LAC049-140015-
/O.NEW.KSHV.SV.W.0013.050313T2304Z-050314T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CST SUN MAR 13 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 615 PM CST
* AT 500 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF JONESBORO TO 10 MILES
SOUTHWEST OF JONESBORO...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF GRAMBLING TO 10 MILES SOUTHWEST OF JONESBORO...AND
MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JONESBORO BY 515 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 615 PM CST.
LAT...LON 3225 9275 3236 9277 3244 9275 3245 9277
3245 9260 3250 9258 3249 9242 3242 9242
3232 9231 3217 9231 3217 9279
$$1 follow-up statement
000
WWUS54 KSHV 132336
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CST SUN MAR 13 2005
LAC049-140015-
/O.CON.KSHV.SV.W.0013.000000T0000Z-050314T0015Z/
JACKSON LA-
534 PM CST SUN MAR 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CST FOR
JACKSON PARISH...
AT 530 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EROS TO JONESBORO...MOVING EAST AT 25
MPH.
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3225 9275 3236 9277 3244 9275 3245 9277
3245 9260 3250 9258 3249 9242 3242 9242
3232 9231 3217 9231 3217 9279
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:20 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 13, 3:20 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CST SUN MAR 13 2005 .DISCUSSION... FRONT NEAR A ELD-SHV-LFK LINE AT MID AFTERNOON...SLIGHTLY BEHIND SCHEDULE. SOME CONVECTION TRYING TO GET GOING ALONG FRONT...BUT CAP SEEMS TO BE HOLDING. WILL CARRY A CHANCE OF SHOWERS AND TSTMS LA PORTION EARLY TONIGHT...BUT KEEPING POPS LOW...EVEN WITH SEVERE TSTM WATCH IN PLACE. FAIR WEATHER EXPECTED MONDAY AND MONDAY NIGHT. LATEST GFS RUN INDICATES A BETTER CHANCE OF RAIN BEGINNING TUESDAY AND CONTINUING THROUGH TUESDAY NIGHT AS INVERTED TROF DEVELOPS ALONG GULF COAST COMBINED WITH DECENT SHORT WAVE WHICH SHOULD PICK UP THE MOISTURE AND CARRY SYSTEM RAPIDLY EAST WEDNESDAY. THEREAFTER...A DRY PERIOD...WITH MOSTLY NORTHERLY SURFACE WINDS AND ZONAL FLOW ALOFT. ANOTHER DECENT SHORT WAVE KICKS OUT OF ROCKIES ON SUNDAY...THUS WILL BRING IN SLIGHT CHANCE POPS FOR END OF FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 40 60 43 52 / 30 10 10 50 MLU 39 58 43 54 / 40 10 10 50 DEQ 30 60 37 49 / 10 10 10 50 TXK 37 59 41 51 / 10 10 10 50 ELD 36 60 38 54 / 30 10 10 50 TYR 41 61 43 55 / 10 10 10 50 GGG 40 61 43 54 / 10 10 10 50 LFK 43 63 45 61 / 10 10 10 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/14
Hazardous weather outlook, Mar 13, 3:30 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST SUN MAR 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141205- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 330 PM CST SUN MAR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS NORTHWEST AND NORTHCENTRAL LOUISIANA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE STRONG DAMAGING WINDS AND LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED OVER THE REMAINDER OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NECESSARY ACROSS NORTHWEST AND NORTHCENTRAL LOUISIANA THIS EVENING. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:11 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 64 min |
| Mar 13, 4:26 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Mar 13, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 59 min |
| Mar 13, 5:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.